Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mood changes due to use of Abacavir JB
Dec 19, 2000

Six weeks ago I started taking Ziagen (abacavir), as substitute for D4T, which is suspected of giving me peripheral neuropathy. My other HIV treatments are Nelfinavir & 3TC. Since starting abacavir I've been experiencing unusual mood changes, sometimes feeling euphoric & what I describe as feeling like I'm on speed (although I have never tried "speed")& full of energy, but other times having a sense of futility about life & totally lacking energy or interest. I don't think I'm suffering depression so I find these feelings unusual. My question is: Do you have any evidence or anecdotal reports of abacavir causing unexplained mood changes in people taking it. Hope you can help, best wishes, Peter.

Response from Dr. Bartlett

Peter, I am not aware of mood changes being reported with abacavir, but certainly these drugs can have very individualized side effects. If your symptoms continue I would get together with your health care provider and discuss the options.

John A. Bartlett, M.D.



Previous
Natural remedies to offset insomnia caused by Combivir and Sustiva
Next
Very High MUSCLE ENZYMES - JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement